Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2007, 3:36 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2007, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 24, 2007, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 91 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 3:58 PM CDT | TSTM WND DMG | Ramona, OK | TREE DAMAGE. ONE TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:23 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 242036
SVRTSA
OKC113-147-242130-
/O.NEW.KTSA.SV.W.0057.070424T2036Z-070424T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 430 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM FORAKER TO OKESA TO 8 MILES SOUTH OF
BARNSDALL...MOVING EAST AT 35 MPH. THE STRONGEST PART OF THE LINE
WAS ABOUT 4 MILES SOUTHEAST OF PERSONIA AT 335 PM.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OKESA...
AVANT...BIGHEART...OCHELATA...BARTLESVILLE...RAMONA...DEWEY...HULAH
AND COPAN.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3692 9673 3666 9628 3639 9628 3645 9583
3687 9582 3699 9579 3699 9657
$$2 follow-up statements
000
WWUS54 KTSA 242102
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE APR 24 2007
OKC113-147-242130-
/O.CON.KTSA.SV.W.0057.000000T0000Z-070424T2130Z/
WASHINGTON OK-OSAGE OK-
402 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN OSAGE AND WASHINGTON COUNTIES...
AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF HULAH TO COPAN TO
RAMONA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HULAH AND COPAN.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3699 9629 3671 9619 3643 9611 3645 9583
3687 9582 3699 9579
$$000
WWUS54 KTSA 242123
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT TUE APR 24 2007
OKC113-147-242133-
/O.EXP.KTSA.SV.W.0057.000000T0000Z-070424T2130Z/
WASHINGTON OK-OSAGE OK-
423 PM CDT TUE APR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE AND
WASHINGTON COUNTIES EXPIRES AT 430 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3699 9629 3671 9619 3643 9611 3645 9583
3687 9582 3699 9579
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:05 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 24, 2:05 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT TUE APR 24 2007 .MESOSCALE UPDATE... SUPERCELLS HAVE DEVELOPED IN NORTH-CENTRAL TEXAS WITHIN THE SUB-TROPICAL JET REGIME. SUPERCELLS WILL LIKELY SPREAD INTO SOUTHEAST OKLAHOMA DURING LATE AFTERNOON AND EVENING. STRONG LOW-LEVEL SHEAR NEAR 30 KNOTS IN THE 0 TO 1 KM LAYER WILL SUPPORT A TORNADO THREAT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Apr 24, 2:40 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT TUE APR 24 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
240 PM CDT TUE APR 24 2007
...WIDESPREAD SEVERE WEATHER WILL CONTINUE THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...AFTER 2 PM .
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA...MAINLY SOUTH OF
INTERSTATE 40.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET... AFTER 2 PM .
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
DISCUSSION...
A STRONG UPPER LEVEL SYSTEM WAS LOCATED OVER NORTHERN NEW MEXICO EARLY
THIS AFTERNOON. A SURFACE DRY LINE EXTENDED ACROSS WESTERN
OKLAHOMA. ELEVATED STRONG TO SEVERE STORMS HAD DEVELOPED EARLY
THIS AFTERNOON ACROSS WESTERN OKLAHOMA IN AN AREA OF UPPER
DIFFLUENCE...RESULTING FROM A SUBTROPICAL JET TO THE EAST AND
THE APPROACHING UPPER LOW TO THE WEST. OTHER ELEVATED STORMS WERE
DEVELOPING ACROSS NORTHEAST TEXAS AND WILL MOVE INTO SOUTHEAST
OKLAHOMA THIS AFTERNOON. A STRONG CAP IN PLACE THUS FAR HAS
PRECLUDED STORMS FROM BECOMING SURFACE BASED. AS THE AFTERNOON
PROGRESSES...THIS CAP IS EXPECTED TO WEAKEN AS A RESULT OF ONGOING
THUNDERSTORM ACTIVITY AND THE APPROACHING UPPER LOW. MUCH
UNCERTAINTY EXISTS AS TO HOW FAR THE DRY LINE WILL PROGRESS
EAST...AS THIS FEATURE IS EXPECTED TO BE A PRIMARY FOCUS FOR ANY
SURFACE BASED STORMS FOR THE AFTERNOON AND OVERNIGHT. ONGOING
STORMS ACROSS WESTERN AND CENTRAL OKLAHOMA THAT MOVE INTO
NORTHEAST OKLAHOMA...AS WELL AS ADDITIONAL DEVELOPMENT ACROSS
SOUTHEAST OKLAHOMA WILL HAVE THE POTENTIAL TO BECOME SURFACE BASED
DESPITE BEING WELL REMOVED FROM THE BOUNDARY. GIVEN THE
INSTABILITY AND SHEAR IN PLACE...ESPECIALLY SOUTHEAST OKLAHOMA
WHERE SHEAR AN INSTABILITY ARE MAXIMIZED...ANY STORM THAT BECOMES
SURFACE BASED WILL LIKELY BECOME SUPERCELLULAR WHICH WILL RESULT
IN STRONG ROTATING UPDRAFTS SUPPORTIVE OF LARGE HAIL...AS WELL AS
TORNADIC DEVELOPMENT.
ADDITIONAL SEVERE THUNDERSTORMS MAY DEVELOP IN TEXAS
OVERNIGHT...WITH THE ACTIVITY POSSIBLY AFFECTING PORTIONS OF
SOUTHEAST OKLAHOMA AFTER MIDNIGHT.
SPOTTER AND EMERGENCY
MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ENSURE
THAT STAFF IS PREPARED FOR ACTIVATION BY MID TO LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HE SEVERE WEATHER THREAT WILL CONTINUE ON WEDNESDAY AS THE DRY LINE
PUSHES INTO THE AREA AND THE UPPER LOW TRACKS ACROSS NORTHEAST
OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON
ALONG THE DRY LINE...WITH ADDITIONAL STORMS POSSIBLE WITH THE COLD
CORE OF THE UPPER LOW. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER
THREAT.
THUNDERSTORMS ARE POSSIBLE LATE THIS WEEK AND INTO THE WEEKEND AS
ANOTHER UPPER LOW MOVES ACROSS THE AREA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT SHOULD PREPARE FOR ACTIVATION WEDNESDAY
AFTERNOON.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 24, 1:52 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT TUE APR 24 2007
OKZ054-059-241945-
OSAGE OK-PAWNEE OK-
152 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 150 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
OVER NOBLE AND PAYNE COUNTIES...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
SHIDLER...FAIRFAX...BURBANK...APPERSON...WEBB CITY...PEARSONIA...
FORAKER...GRAINOLA...PAWNEE...MARAMEC...BLACKBURN...SKEDEE AND
RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 3:27 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT TUE APR 24 2007
OKZ065-242115-
OKFUSKEE OK-
327 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 327 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF PADEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...CASTLE...PADEN...BOLEY...MASON...OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Apr 24, 2:54 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 51 min |
| Apr 24, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 59 min |
| Apr 24, 4:13 PM CDT | Tornado Warning | TSA | Rogers, Tulsa | 47 min |
| Apr 24, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 61 min |
| Apr 24, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 39 min |
| Apr 24, 4:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 42 min |
| Apr 24, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| Apr 24, 6:40 PM CDT | Flash Flood Warning | TSA | Choctaw | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.